MAUDE Adverse Event Report: SUNRISE MEDICAL US (LLC) ZIPPIE; VOYAGE

SUNRISE MEDICAL US (LLC) ZIPPIE; VOYAGE
Model Number ZIPPIE VOYAGE VIP
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code Fall (1848)
Type of Reportable Event Serious Injury
Event or Problem Description
The dealer describes an incident that occurred where a "boy fell out of the chair" and received a cut to the forehead that required 8 stitches to close.No other description of the incident was provided.
 
Additional Manufacturer Narrative
Background information: please reference zippie voyage recall (res# 88257) regarding new remediation for this issue.This mdr is being filed due to severity of potential injury and updated risk file for this failure mode.While there is no design, manufacturing, or assembly malfunction, there is a known potential malfunction on the part of the caregiver when not adequately attaching the detachable seat from the early intervention stroller.Full details of the voluntary field safety notice are filed within sunrise medical recall file 2937137-6/28/21-001-c.Caregiver did not have tether installed.Zippie voyage owner manual (245797, rev.B, section viii: use & maintenance, page 15, section i: seating installation) states "using the latch lock: a.Before attaching or removing the seat to or from the base, the latch lock (k) must be slid to the right (unlocked position) as shown in fig 14.B.To prevent inadvertent activation of the seat latch, slide the latch lock to the left as shown in fig 15 after the seat is fully secured to the base (you cannot attach seat to base while lock is engaged)." and "b.Ensure all positioning straps and accessories are out of the way and will not interfere with the seat from fully engaging the receiver." risk analysis (ufmea early intervention strollers master, risk id 73) lists "seat system detaches from stroller base when in use" as a known failure mode.Unmitigated risk is scored as "unacceptable." mitigated risk (addition of safety tether) is scored as "acceptable." discussion: the description of the incident does not refer to any issue relating to the latching or attachment or detachment of the seat to the stroller base, but only refers to a fall out of the chair.A fall may occur in other circumstances, including those relating to user error.There is no confirmation of latch malfunction or malfunction of the stroller base through dealer investigation or user report.The mother does describe injuries that did require medical attention (stitches).Conclusion: while there may or may not be a malfunction of the device leading to falling out of the chair, due to the report of stitches and in an abundance of caution, this mdr is being filed.The voyage 2021 recall addresses the remediation of this device to the extent the fall out of the chair is related to seat detachment.

Brand Name
ZIPPIE
Common Device Name
VOYAGE
Manufacturer (Section D)
SUNRISE MEDICAL US (LLC)
2842 n business park ave
fresno CA 93727
Manufacturer (Section G)
SUNRISE MEDICAL US (LLC)
2842 n business park ave
fresno CA 93727
Manufacturer Contact
devin mcelroy
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key13028476
Report Number9616084-2021-00070
Device Sequence Number19286786
Product Code INM
UDI-Device Identifier00016958053647
UDI-Public(01)00016958053647(12)ZV18-001632
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberZIPPIE VOYAGE VIP
Device Catalogue NumberEIZ18
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2021
Initial Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
88257
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale